MAUDE Adverse Event Report: DIGIRAD DIAGNOSTIC IMAGING (DBA CATALYST MEDTECH) CARDIUS® 2XPOL; COMPACT HIGH DEFINITION CARDIAC SPECT MPI IMAGING SYSTEM, PRODUCT

DIGIRAD DIAGNOSTIC IMAGING (DBA CATALYST MEDTECH) CARDIUS® 2XPOL; COMPACT HIGH DEFINITION CARDIAC SPECT MPI IMAGING SYSTEM, PRODUCT
Model Number 114580
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2025, digirad received a report of a patient injury during use of a cardius 2 xpo lite (s/n (b)(6) nuclear imaging system at a clinical facility.The patient's lower left leg became entrapped between the imaging chair and footrest when the chair continued to descend beyond its intended home position.The technologist did not issue the standard verbal prompt instructing the patient to reposition.The patient reportedly sustained a hematoma.Medical follow-up was presumed, but clinical outcome has not been formally confirmed.The field service engineer (fse) determined that the likely root cause was outdated firmware on the original chair control boards (ccb1 and ccb2), which allowed unintended chair movement during the homing sequence.This behavior was corrected in firmware revision rev f (p/n 114379), released via change order (b)(6) in 2008.The affected unit had not received the firmware update, likely due to a missed rollout during organizational changes in 2013.The boards were replaced with updated versions containing the corrected firmware.The system was tested and confirmed fully functional after repair.A full investigation was conducted, including review of device history records (dhr), service logs, nonconformance reports (ncmrs), deviations, and previous complaint history.The field service engineer (fse) inspected the system and determined the chair's continued downward movement was due to outdated firmware on the chair control boards (ccb1 and ccb2).The firmware lacked a safety feature implemented in rev f (p/n 114379) that requires manual lowering of the chair after homing.This firmware was released under change order (b)(4) in 2008.It was determined that the subject unit had not received the firmware update, likely due to organizational changes during 2013 that disrupted field implementation.The affected boards were replaced with updated versions containing the corrected firmware, and the system was confirmed fully functional after service.Operator manuals for both xpoi mobile and non-mobile systems (127018 rev b and 127016 rev b, respectively) were reviewed as part of the investigation.Both manuals instructs operators to verbally remind patients to keep their feet away from the chair while returning to the home position and describes the use of the emergency stop and chair up buttons to avoid injury.Additional instructions and safety reminders appear throughout the manuals.The documentation confirms that procedural controls were clearly established.The failure to follow these operator prompts supports the conclusion that user error was a contributing factor.A risk analysis evaluation review (raer071) was conducted to determine if the incident introduced a new or increased hazard.Risk documentation (haz020 rev 26, section 10.6.1) was reviewed.Existing mitigations - firmware-based control, system checks, and procedural safeguards were determined to be adequate.No changes to the risk file were required, and residual risk remains acceptable.The raer was approved by the cross-functional team.Device history records, service history, deviations, and associated ncmrs were reviewed.Ncmrs were closed and determined unrelated to the chair control behavior.No prior complaints of similar events were found.The investigation concluded that the root causes were: (1) a legacy firmware configuration that allowed unintended autonomous chair movement, and (2) operator error, due to failure to follow the standard verbal prompt protocol during patient positioning.No manufacturing defects were identified.The reviewed ncmrs were unrelated to the chair control function.A technical bulletin will be issued to field service engineers to ensure firmware verification and updates during regularly scheduled preventive maintenance.
 
Event or Problem Description
The lower back of the left leg of a patient became caught between the chair and footrest as the chair moved autonomously to a home position.The movement occurred after the operator pressed the home button, and the chair continued to lower automatically.The operator, a nuclear medicine technologist, was reportedly engaged in conversation and did not instruct the patient to reposition their legs as is typically done.The patient reportedly sustained hematoma.

Brand Name
CARDIUS® 2XPOL
Common Device Name
COMPACT HIGH DEFINITION CARDIAC SPECT MPI IMAGING SYSTEM, PRODUCT
Manufacturer (Section D)
DIGIRAD DIAGNOSTIC IMAGING (DBA CATALYST MEDTECH)
13100 gregg street
suite a
poway CA 92064
Manufacturer (Section G)
DIGIRAD DIAGNOSTIC IMAGING (DBA CATALYST MEDTECH)
13100 gregg street
suite a
poway CA 92064
Manufacturer Contact
kerra alimbuyao
13100 gregg street
suite a
poway, CA 92064
MDR Report Key22354901
Report Number2031050-2025-00001
Device Sequence Number18289292
Product Code KPS
UDI-Device Identifier00850816007034
UDI-Public(01)00850816007034(11)250605
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 06/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number114580
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown